Alert archive / Kentucky / Frost Advisories in 2012

Frost Advisory 1, NWS Jackson, KY

March 26, 201229 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Mar 26, 2012, 4:08 AM EDT for 29 counties in Kentucky. It took effect at Mar 27, 2012, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2012, 4:08 AM EDT (08:08 UTC)
In effect from
Mar 27, 2012, 2:00 AM EDT
Expired
Mar 27, 2012, 9:47 AM EDT
In force
8 hr
Issued by
NWS Jackson, KY
All 29 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 11 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WWUS73 KJKL 260808
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
408 AM EDT MON MAR 26 2012

...FROST ADVISORY FOR PORTIONS OF EASTERN KENTUCKY TONIGHT...

.A LARGE RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
REGION TODAY AND SETTLE ACROSS THE OH VALLEY AND APPALACHIAN REGION
TONIGHT. THIS HIGH WILL USHER IN A DRIER AND COLDER AIRMASS INTO THE
REGION. WINDS SHOULD SLACKEN AS THE NIGHT WEARS ON AND PATCHY FROST
OR EVEN AREAS OF FROST SHOULD DEVELOP IN THE VALLEYS...ESPECIALLY
THE MORE SHELTERED VALLEYS AND NORMALLY COLDER LOCATIONS. A FEW OF
THE NORMALLY COLDER LOCATIONS...GENERALLY IN NORTHEASTERN KENTUCKY
AND IN THE BIG SANDY REGION COULD EXPERIENCE TEMPERATURES FALLING
BELOW FREEZING TONIGHT.

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-261615-
/O.NEW.KJKL.FR.Y.0001.120327T0600Z-120327T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
408 AM EDT MON MAR 26 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY. 

* FROST SHOULD FORM...ESPECIALLY IN THE MORE SHELTERED VALLEYS AND
  NORMALLY COLDER VALLEY LOCATIONS...OVERNIGHT TONIGHT AND THEN
  DISSIPATE AFTER SUNRISE ON TUESDAY...AFTER BEING MOST PREVALENT
  CLOSER TO SUNRISE...GENERALLY BETWEEN 5 AM AND 8 AM.

* TEMPERATURES WILL FALL INTO THE LOW TO MID 30S IN SEVERAL VALLEY
  LOCATIONS GENERALLY TO THE EAST OF INTERSTATE 75. MORE OPEN TERRAIN
  LOCATIONS AND RIDGETOPS WILL EXPERIENCE LOWS CLOSER TO 40 DEGREES.
  SOME OF THE NORMALLY COLDEST LOCATIONS COULD EXPERIENCE TEMPERATURES
  AT OR BELOW FREEZING FOR A COUPLE OF HOURS.

* ANY TENDER VEGETATION OR OUTDOOR PLANTS LEFT UNCOVERED OUTSIDE MAY
  BE DAMAGED OR KILLED. IN ADDITION...FROST COULD FORM IN PASTURE
  LAND...AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS OR POTTED PLANTS MAY BE KILLED IF LEFT UNCOVERED OR OUTSIDE.

&&

$$

JP
5 follow-up statements
879 
WWUS73 KJKL 261559
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1159 AM EDT MON MAR 26 2012

...FROST ADVISORY FOR PORTIONS OF EASTERN KENTUCKY TONIGHT...

.A LARGE RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
REGION TODAY AND SETTLE ACROSS THE OHIO VALLEY AND APPALACHIAN
REGION TONIGHT. THIS HIGH WILL USHER IN A DRIER AND COLDER
AIRMASS INTO THE REGION. WINDS SHOULD SLACKEN AS THE NIGHT WEARS
ON AND PATCHY FROST OR EVEN AREAS OF FROST SHOULD DEVELOP IN THE
VALLEYS...ESPECIALLY THE MORE SHELTERED VALLEYS AND NORMALLY
COLDER LOCATIONS. A FEW OF THE NORMALLY COLDER LOCATIONS...
GENERALLY IN NORTHEASTERN KENTUCKY AND IN THE BIG SANDY REGION
COULD EXPERIENCE TEMPERATURES FALLING BELOW FREEZING TONIGHT.

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-270000-
/O.CON.KJKL.FR.Y.0001.120327T0600Z-120327T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1159 AM EDT MON MAR 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY.

* FROST DEVELOPMENT IS EXPECTED TO OCCUR BETWEEN 5 AM AND 8 AM
  TUESDAY MORNING...MAINLY IN SHELTERED VALLEY LOCATIONS.

* TEMPERATURES WILL FALL INTO THE LOW TO MID 30S IN SEVERAL VALLEY
  LOCATIONS GENERALLY TO THE EAST OF INTERSTATE 75. MORE OPEN TERRAIN
  LOCATIONS AND RIDGETOPS WILL EXPERIENCE LOWS CLOSER TO 40 DEGREES.
  SOME OF THE NORMALLY COLDEST LOCATIONS COULD EXPERIENCE
  TEMPERATURES AT OR BELOW FREEZING FOR A COUPLE OF HOURS.

* ANY TENDER VEGETATION OR OUTDOOR PLANTS LEFT UNCOVERED OUTSIDE MAY
  BE DAMAGED OR KILLED. IN ADDITION...FROST COULD FORM IN PASTURE
  LAND...AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS OR POTTED PLANTS MAY BE KILLED IF LEFT UNCOVERED OR OUTSIDE.

&&

$$

JP/ABE
534 
WWUS73 KJKL 262300
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT MON MAR 26 2012

...FROST ADVISORY FOR PORTIONS OF EASTERN KENTUCKY TONIGHT...

.A LARGE RIDGE OF HIGH PRESSURE WILL SETTLE ACROSS THE UPPER OHIO
VALLEY AND APPALACHIAN REGION TONIGHT. THE HIGH WILL USHER IN A
DRIER AND COLDER AIR MASS INTO THE REGION. WINDS WILL SLACKEN AS THE
NIGHT WEARS ON AND PATCHY FROST OR EVEN AREAS OF FROST SHOULD DEVELOP
IN THE VALLEYS...ESPECIALLY THE MORE SHELTERED VALLEYS AND NORMALLY
COLDER LOCATIONS. A FEW OF THE NORMALLY COLDER LOCATIONS... GENERALLY
IN NORTHEASTERN KENTUCKY AND IN THE BIG SANDY REGION COULD EXPERIENCE
TEMPERATURES FALLING TO OR SLIGHTLY BELOW FREEZING FOR A COUPLE OF HOURS
TONIGHT.

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-270700-
/O.CON.KJKL.FR.Y.0001.120327T0600Z-120327T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
700 PM EDT MON MAR 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY. 

* FROST DEVELOPMENT IS EXPECTED TO OCCUR BETWEEN 5 AM AND 8 AM 
  TUESDAY MORNING...MAINLY IN SHELTERED VALLEY LOCATIONS. 

* TEMPERATURES WILL FALL INTO THE LOW TO MID 30S IN SEVERAL 
  VALLEY LOCATIONS GENERALLY TO THE EAST OF INTERSTATE 75. MORE 
  OPEN TERRAIN LOCATIONS AND RIDGE TOPS WILL EXPERIENCE LOWS 
  CLOSER TO 40 DEGREES. SOME OF THE NORMALLY COLDEST LOCATIONS 
  COULD EXPERIENCE TEMPERATURES AT OR BELOW FREEZING FOR A 
  COUPLE OF HOURS. 

* ANY TENDER VEGETATION OR SENSITIVE PLANTS LEFT UNCOVERED OUTSIDE
  MAY BE DAMAGED OR KILLED. IN ADDITION...FROST COULD FORM IN PASTURE
  LAND...AND FARMERS ARE ADVISED TO TAKE THE APPROPRIATE PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS OR POTTED PLANTS MAY BE KILLED IF LEFT UNCOVERED OR OUTSIDE.

&&

$$

ABE/SBH
328 
WWUS73 KJKL 270540
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
140 AM EDT TUE MAR 27 2012

...FROST ADVISORY FOR PORTIONS OF EASTERN KENTUCKY TONIGHT...

.A LARGE RIDGE OF HIGH PRESSURE HAS SETTLED ACROSS THE UPPER OHIO
VALLEY AND APPALACHIAN REGION. THE HIGH HAS USHERED A DRIER AND
COLDER AIR MASS INTO THE REGION. WINDS WILL CONTINUE TO SLACKEN AND
PATCHY FROST OR EVEN AREAS OF FROST SHOULD DEVELOP IN THE
VALLEYS...ESPECIALLY THE MORE SHELTERED VALLEYS AND NORMALLY COLDER
LOCATIONS BY DAWN. A FEW OF THE NORMALLY COLDER LOCATIONS...
GENERALLY IN NORTHEASTERN KENTUCKY AND IN THE BIG SANDY REGION COULD
EXPERIENCE TEMPERATURES FALLING TO OR SLIGHTLY BELOW FREEZING FOR A
COUPLE OF HOURS AROUND DAWN.

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-271345-
/O.CON.KJKL.FR.Y.0001.120327T0600Z-120327T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
140 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

* FROST DEVELOPMENT IS EXPECTED TO OCCUR BETWEEN 5 AM AND 8 AM...
  MAINLY IN SHELTERED VALLEY LOCATIONS.

* TEMPERATURES WILL FALL INTO THE LOW TO MID 30S IN SEVERAL 
  VALLEY LOCATIONS GENERALLY TO THE EAST OF INTERSTATE 75. MORE 
  OPEN TERRAIN LOCATIONS AND RIDGE TOPS WILL EXPERIENCE LOWS 
  CLOSER TO 40 DEGREES. SOME OF THE NORMALLY COLDEST LOCATIONS 
  COULD EXPERIENCE TEMPERATURES AT OR BELOW FREEZING FOR A 
  COUPLE OF HOURS. 

* ANY TENDER VEGETATION OR SENSITIVE PLANTS LEFT UNCOVERED 
  OUTSIDE MAY BE DAMAGED OR KILLED. IN ADDITION...FROST COULD 
  FORM IN PASTURE LAND...AND FARMERS ARE ADVISED TO TAKE THE 
  APPROPRIATE PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS OR POTTED PLANTS MAY BE KILLED IF LEFT UNCOVERED OR
OUTSIDE.

&&

$$

ABE/SBH/JP
612 
WWUS73 KJKL 270921
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
521 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT FOR PORTIONS OF EASTERN KENTUCKY...

.A LARGE RIDGE OF HIGH PRESSURE HAS SETTLED ACROSS THE UPPER OHIO
VALLEY AND APPALACHIAN REGION. THE HIGH HAS USHERED A DRIER AND
COLDER AIR MASS INTO THE REGION. WINDS WILL CONTINUE TO SLACKEN
AND PATCHY FROST OR EVEN AREAS OF FROST SHOULD DEVELOP IN THE
VALLEYS...ESPECIALLY THE MORE SHELTERED VALLEYS AND NORMALLY
COLDER LOCATIONS BY DAWN. A FEW OF THE NORMALLY COLDER
LOCATIONS... GENERALLY IN NORTHEASTERN KENTUCKY AND IN THE BIG
SANDY REGION COULD EXPERIENCE TEMPERATURES FALLING TO OR SLIGHTLY
BELOW FREEZING FOR A COUPLE OF HOURS AROUND DAWN.

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-271400-
/O.CON.KJKL.FR.Y.0001.000000T0000Z-120327T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
521 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

* FROST DEVELOPMENT IS EXPECTED TO OCCUR THROUGH AROUND SUNRISE...
  MAINLY IN SHELTERED VALLEY LOCATIONS.

* TEMPERATURES WILL BOTTOM OUT IN THE LOW TO MID 30S IN SEVERAL
  VALLEY LOCATIONS GENERALLY TO THE EAST OF INTERSTATE 75. MORE OPEN
  TERRAIN LOCATIONS AND RIDGE TOPS WILL EXPERIENCE LOWS CLOSER TO 40
  DEGREES. SOME OF THE NORMALLY COLDEST LOCATIONS COULD EXPERIENCE
  TEMPERATURES AT OR BELOW FREEZING FOR A COUPLE OF HOURS.

* ANY TENDER VEGETATION OR SENSITIVE PLANTS LEFT UNCOVERED 
  OUTSIDE MAY BE DAMAGED OR KILLED. IN ADDITION...FROST COULD 
  FORM IN PASTURE LAND...AND FARMERS ARE ADVISED TO TAKE THE 
  APPROPRIATE PRECAUTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS OR POTTED PLANTS MAY BE KILLED IF LEFT UNCOVERED OR
OUTSIDE.

&&

$$

JP
335 
WWUS73 KJKL 271347
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
947 AM EDT TUE MAR 27 2012

...THE FROST ADVISORY FOR EASTERN KENTUCKY HAS BEEN CANCELLED... 

KYZ044-050>052-058>060-068-069-080-086>088-104-106>120-271500-
/O.CAN.KJKL.FR.Y.0001.000000T0000Z-120327T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-LAUREL-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...LONDON...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
947 AM EDT TUE MAR 27 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES AROUND THE COLDER VALLEYS THIS MORNING HAVE WARMED
INTO THE UPPER 30S AND LOWER 40S.  

$$

MB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Mar 26, 3:59 AM EDT, 9 minutes earlier.

Area forecast discussion, Mar 26, 3:59 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
359 AM EDT MON MAR 26 2012

.UPDATE...
ISSUED AT 150 AM EDT MON MAR 26 2012

LOW CLOUDS CONTINUE TO GENERALLY ADVECT FROM NNW TO SSE ACROSS THE
CWA AT THIS TIME WITH MORE OF A SOLID BAND ACROSS THE SOUTHERN CWA
THAT AT THIS POINT STILL SEEMS TO BE ADVECTION OUT AND THEN SOME MORE
PATCHY LOW CLOUDS FURTHER NORTH ACROSS SOUTHERN OH AND PARTS OF
CENTRAL AND NORTHEASTERN KY THAT GENERALLY ALSO APPEAR TO BE
ADVECTING ACROSS RATHER THAN DEVELOPING FURTHER. A RATHER SUBTLE VORT/
SHORTWAVE WILL BE ROTATING ACROSS THE REGION FOR THE REMAINDER OF
THE NIGHT AND THIS WILL PROBABLY AT LEAST TEMPORARILY SLOW DOWN THE
ADVECTION OF THE MORE SOLID BAND IN THE SOUTH OUT AND COULD LEAD TO
SOME FURTHER DEVELOPMENT OF CURRENTLY MORE SCATTERED LOW CLOUDS
WORKING IN FROM THE NNW. THE GRIDS WERE UPDATED TO GENERALLY REFLECT
THIS THINKING FOR SKY COVER AND TO ACCOUNT FOR THE RECENT OBS TRENDS
TO TEMPS...DEWPOINTS AND WINDS.

UPDATE ISSUED AT 1050 PM EDT SUN MAR 25 2012

CLOUD DECK AROUND 4K AGL FEET CURRENTLY ADVECTING SOUTH ACROSS THE
FORECAST AREA PER LATEST SATELLITE IMAGERY. BACK EDGE OF THIS CLOUD
DECK WILL CLEAR THE NORTHERN PART OF FORECAST AREA BY MIDNIGHT.
HOWEVER...WITH CONTINUED NORTHERLY FLOW AND LOW LEVEL MOISTURE
AVAILABLE EXPECT UPSLOPE FLOW TO KEEP CLOUDS IN THE SOUTHEAST PART OF
FORECAST AREA FOR MOST OF THE NIGHT. THIS IDEA IS SUPPORTED BY LATEST
RUC GUIDANCE. HAVE UPDATED NDFD AND ASSOCIATED PRODUCTS PER LATEST
SATELLITE AND OBSERVATIONAL DATA.

UPDATE ISSUED AT 759 PM EDT SUN MAR 25 2012

THE LAST ISOLATED SHOWERS DISSIPATED OR MOVED OUT OF THE AREA AROUND
730 PM EDT...SO HAVE REMOVED ALL PRECIPITATION FROM THE NDFD AND
ASSOCIATED PRODUCTS FOR THE OVERNIGHT PERIOD. ALSO MADE SOME MINOR
UPDATES BASED ON LATEST OBSERVATIONAL TRENDS. THE MAIN FORECAST ISSUE
IS HOW MUCH CLOUDINESS THERE WILL BE OVERNIGHT. THERE IS CONSIDERABLE
LOW CLOUDINESS UPSTREAM OF THE AREA...AND LATEST NAM AND RUC GUIDANCE
SHOW CONSIDERABLE LOW LEVEL MOISTURE...MAINLY BELOW 850 MB TO BE OVER
THE AREA TONIGHT. WITH NORTHERLY FLOW EXPECT CLOUDINESS TO INCREASE
IN COVERAGE DURING THE NIGHT...WITH MOSTLY CLOUDY SKIES BEING THE RESULT.

UPDATE ISSUED AT 423 PM EDT SUN MAR 25 2012

BASED ON RADAR TRENDS ISOLATED TO SCATTERED SHOWERS WILL AFFECT FAR
EASTERN KENTUCKY THROUGH 23Z. THIS IS CURRENTLY WELL DEPICTED IN
NDFD. ONLY SOME MINOR NDFD UPDATES WERE MADE BASED ON LATEST
SATELLITE AND SURFACE OBSERVATIONAL TRENDS.

&&

.SHORT TERM...(LATE THIS AFTERNOON THROUGH TUESDAY)
ISSUED AT 310 PM EDT SUN MAR 25 2012

UPPER LEVEL LOW WILL CONTINUE TO PULL AWAY FROM THE AREA TONIGHT
GIVING WAY TO UPPER LEVEL RIDGING THROUGH THE REMAINDER OF THE
PERIOD. THE UPPER LOW WILL REMAIN CLOSE ENOUGH TO KEEP A MENTION OF
A FEW SHOWERS IN THE FORECAST FOR MOST AREAS LATE THIS AFTERNOON...
WITH THE CHANCE OF SHOWERS LINGERING ACROSS THE TIP OF FAR EAST
KENTUCKY THIS EVENING. IT APPEARS THAT INSTABILITY WILL NOT BE
SUFFICIENT TO PRODUCE A TSTORM THIS FAR WEST SO REMOVED THAT MENTION
FOR THIS AFTERNOON AND EVENING.

A COLD FRONT WILL THEN DROP IN FROM THE NORTH LATE TONIGHT KEEPING A
LIGHT BREEZE BLOWING FOR MOST LOCATIONS. MOISTURE POOLING ALONG THIS
BOUNDARY IN CONJUNCTION WITH THE LIGHT NORTHEAST LOW LEVEL FLOW WILL
LIKELY RESULT IN QUITE A BIT OF STRATUS DEVELOPING OVERNIGHT WITH
MAYBE EVEN A LITTLE DRIZZLE. ANY CLOUD COVER SHOULD DISSOLVE BY
MIDDAY MONDAY AS HIGH PRESSURE BEGINS TO BUILD DOWN INTO THE OHIO
VALLEY ACCOMPANIED BY A MUCH DRIER AIRMASS. IN FACT...DEWPOINTS ARE
PROGGED TO DROP INTO THE 20S OVER NORTHEAST KENTUCKY LATE MONDAY
NIGHT AND THERE IS A CONCERN THAT TEMPERATURES WILL RESPOND TO THIS
DRY AIR AND DROP LOW ENOUGH TO THREATEN A FROST OR FREEZE FOR SOME
AREAS. CONFIDENCE IS NOT HIGH ENOUGH TO HOIST ANY HEADLINES AT THIS
TIME THOUGH AS MODELS INDICATE THE POTENTIAL FOR SOME HIGH LEVEL
CLOUDINESS TO MOVE IN OVERNIGHT AND POINT TO THERE BEING JUST ENOUGH
WIND TO KEEP ANY FROST FORMATION ISOLATED AND CONFINED TO THE
DEEPEST VALLEYS BASICALLY NORTH AND EAST OF JKL.

HIGH PRESSURE WILL REMAIN IN CONTROL ON TUESDAY BUT HIGH LEVEL
CLOUDS WILL BE ON THE INCREASE IN ADVANCE OF OUR NEXT WEATHER MAKER.
TEMPS ARE TRICKY...VARYING 10 TO 15 DEGREES BETWEEN THE GFS AND NAM
MOS AT ANY GIVEN POINT. TEND TO AGREE MORE WITH THE GFS NUMBERS WITH
THE UPPER LEVEL RIDGE BUILDING IN AND WILL FORECAST HIGHS
APPROACHING OR EXCEEDING 70 FOR MOST LOCATIONS.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 359 AM EDT MON MAR 26 2012

THE EXTENDED FORECAST PERIOD BEGINS WEDNESDAY WITH AN ACTIVE PATTERN
IN STORE. A RATHER VIGOROUS SHORTWAVE WILL TRACK ACROSS THE
NORTHERN PLAINS AND INTO THE GREAT LAKES REGION. AT THE SURFACE...A
COLD FRONT MOVES SOUTH AND EAST INTO KENTUCKY. A SURFACE HIGH OVER
THE SOUTHEAST WILL IMPEDE THE PROGRESS OF THE FRONT NEARLY SHEARING
IT OUT. THE SHORT TERM MODELS ARE IN FAIR AGREEMENT WITH THIS
FEATURE AS WELL. WITH THE SLOWED APPROACH OF THE FRONT AND THE DRY
ENVIRONMENT ALREADY IN PLACE...FEEL THAT THE NAM HAS A GOOD HANDLE
ON THE BULK OF THE PRECIP MOVING INTO THE AREA TOWARDS LATE MORNING
AND INTO THE AFTERNOON. MODEL SOUNDINGS STILL INDICATE A FAIR AMOUNT
OF INSTABILITY AS MOST OF THE FORCING ARRIVES DURING THE AFTERNOON
DURING MAX HEATING. SO WILL PUT THUNDERSTORMS IN WITH THE PRECIP. IT
IS STILL UNCLEAR AT THIS POINT IF THERE IS A THREAT FOR SEVERE
STORMS AS ALOT OF THE ENERGY SEEMS TO GET LOST OR STAYS NORTH AS THE
FRONT MOVES SOUTH. DUE TO THE PROGRESSION OF THE FRONT...A MODEL
COMPROMISE HAS PRECIP LASTING A BIT LONGER AS THE FRONT DOESNT EXIT
TILL LATE THURSDAY. THIS IS A BIT CONCERNING AS TENDENCY LIES WITH
PRECIP HANGING AROUND A BIT LONGER IN THE SOUTHERN COUNTIES BUT WILL
LEAVE THIS DECISION WITH SHIFTS A LITTLE CLOSER TO THE EVENT.

DRY WEATHER WILL RETURN TO EASTERN KENTUCKY THURSDAY NIGHT AND INTO
FRIDAY AS A RIDGE MOVES OVER THE OHIO VALLEY. THIS IS HOWEVER SHORT
LIVED AS ANOTHER STRONG WAVE MOVES ACROSS THE NORTHERN PLAINS AND
INTO THE GREAT LAKES. THIS IS OCCURRING WHILE ANOTHER WAVE EJECTS
OUT OF THE SOUTHWEST AND INTO THE NORTHERN GULF. THIS WILL INJECT A
SUFFICIENT MOISTURE FLUX FROM THE GULF INTO THE TN AND OH VALLEYS.
ALSO...AT THIS POINT THE GFS AND EURO DO DIVERGE IN THEIR RESPECTIVE
SOLUTIONS WITH THE EURO BEING FASTER THAN THE GFS BRINGING PRECIP
INTO THE AREA FRIDAY AFTERNOON WHERE THE GFS WAITS TILL FRIDAY
NIGHT. A CONSENSUS BETWEEN THE TWO IN THE CR INITIALIZATION HAS
SLIGHT CHANCE POPS LATE FRIDAY THEN PROGRESSING THROUGH SO WILL KEEP
THIS IN THERE.

THROUGH THE REST OF THE WEEKEND...THE DEVELOPING SURFACE
BOUNDARY...SUFFICIENT UPPER LEVEL SUPPORT AND STRONG MOISTURE FLUX
WILL PRETTY MUCH KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST. DUE
TO THE PROGRESSIVE PATTERN THOUGH...DO NOT EXPECT ANY PROLONGED
RAINFALLS. OVERALL...THE LATTER HALF OF THE EXTENDED APPEARS TO BE
STILL A BIT MURKY DUE TO THE PROGRESSIVE PATTERN AND THE FLIP
FLOPPING OF THE MODELS SO WILL EXUDE A LOW CONFIDENCE ESPECIALLY DAY
6 AND 7.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 150 AM EDT MON MAR 26 2012

MAIN ISSUE OF CONCERN FOR THIS TAF ISSUANCE AND THE FIRST 6 TO 12
HOURS OF THE PERIOD CONTINUES TO BE THE MOVEMENT OF LOW CLOUDS ACROSS
THE AREA AND THE POTENTIAL FOR DEVELOPMENT OF LOW CLOUDS ACROSS THE
FORECAST AREA DURING THE NEXT 6 TO 9 HRS AS A RATHER SUBTLE SHORTWAVE
MOVES ACROSS THE AREA. THERE IS CONSIDERABLE LOW LEVEL CLOUDINESS
ACROSS THE SOUTHERN CWA AT THIS TIME AND MORE ISOLATED TO SCATTERED
PATCHES OF LOW CLOUDS ADVECTING IN FORM THE NORTH. AT THIS POINT ALL
OF THE CLOUDS SEEM TO GENERALLY BE ADVECTING ACROSS THE AREA...BUT THE
SHORTWAVE PASSING BY DURING THE NEXT 6 HRS OR SO MAY SLOW DOWN
ADVECTION OF THE LOW CLOUDS OUT OF THE SOUTH AND POSSIBLE LEAD TO
FURTHER DEVELOPMENT OF THE BANDS WORKING IN FROM THE NORTH AS THE
MOVE ACROSS THE JKL CWA. AT THIS POINT...NAMBUFR SOUNDINGS SEEM TO
INDICATE PREVAILING CLOUD HEIGHTS OF THE LOW CLOUDS MOSTLY IN THE VFR
RANGE WITH SOME MVFR IN THE HIGHER TERRAIN NEAR THE VA BORDER. A
BRIEF PERIOD OF A DROP TO MVFR CLOUD OCCUR AT EITHER OF THE THREE
TAF SITES...BUT CURRENT THINKING IS THAT THIS WOULD BE SHORT LIVED
AND CONFIDENCE IN THIS WAS TOO LOW FOR ANY TEMPOS AT THIS POINT. AT
THIS POINT VFR IS EXPECTED DURING THE FIRST 6 TO 12 HRS OF THE PERIOD...
THUS VFR SHOULD PREVAIL THE ENTIRE PERIOD AT THE TAF SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 10 AM EDT TUESDAY FOR KYZ044-050>052-
058>060-068-069-080-086>088-104-106>120.

&&

UPDATE...JP
SHORT TERM...ABE
LONG TERM....SHALLENBERGER
AVIATION...JP
Hazardous weather outlook, Mar 25, 3:33 PM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EDT SUN MAR 25 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-262245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
333 PM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PATCHY VALLEY FROST IS POSSIBLE LATE MONDAY NIGHT...ESPECIALLY IN
VALLEY LOCATIONS TO THE EAST OF INTERSTATE 75.

THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY INTO WEDNESDAY NIGHT...AND
AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ABE

Nearby

Frost Advisories in Kentucky, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.